MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU373710
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy dates: tylenol, aspirin, lipitor 10mg, urecholine 25mg, metoprolol 12.5mg bid, multivitamin, aldactone 25mg bid, spiriva, verapamil 240mg.Images were provided, and an imaging evaluation was performed.The imaging evaluation showed the following: one time-point available for evaluation: post-implantation cta dated (b)(6) 2020.There appears to be two conformable gore® tag® thoracic endoprostheses implanted; one in the distal descending thoracic aorta and one in the abdominal aorta.There appears to be stent grafts in the superior mesenteric artery, and right and left renal arteries.There appears to be contrast outside the implanted stent in the left renal artery.There appears to be ~15mm of device within the left renal artery.Contrast appears outside the device and appears to extend distally adjacent to the stent.Questionable distal apposition of the device within the left renal artery.Cannot confirm type of endoleak with available images.
 
Event or Problem Description
On (b)(6) 2020 the patient underwent open treatment of a ruptured abdominal aortic aneurysm using conformable gore® tag® thoracic endoprostheses.On july 27, 2020 the physician made the field sales associate aware of an endoleak observed on imaging.The endoleak was suspected to be either a type iii endoleak or a gutter leak.On (b)(6) 2020 a reintervention was performed to treat the endoleak.Reportedly it was suspected that the patient had a gutter leak originating from the area where the left renal artery stent was placed parallel (using a periscope technique) alongside the 37mmx10cm conformable gore® tag® thoracic endoprosthesis.A retrograde leak off of the left renal artery stent was also noted.The physician placed a 37mmx10cm gore® tag® conformable thoracic stent graft with active control system and a bard 6mmx58mm lifestream stent to treat the endoleak.The gutter leak was coil embolized using various coils.An additional 8mm stent was placed in the patient's left renal artery.The endoleak appeared to be resolved.There were no further reported issues.The patient tolerated the reintervention.
 
Additional Manufacturer Narrative
B.5.Describe event or problem: additional information was received from the field sales associate regarding the left renal artery stent.H.6.Results code 1 updated.H.6.Conclusions code 1 updated.H.6.Conclusions code 1: code 18: according to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), the gore® tag® thoracic endoprosthesis is intended for endovascular repair of all lesions of the descending thoracic aorta.H.6.Conclusions code 2 added.H.6.According to the conformable gore® tag® thoracic endoprosthesis ifu, potential adverse events or complications associated with the use of the gore® tag® thoracic endoprosthesis may include, but are not limited to, endoleak and reoperation.
 
Event or Problem Description
Reportedly it was suspected that the patient had a gutter leak originating from the area where the left renal artery stent was placed parallel (using a periscope technique) alongside the 37mmx10cm conformable gore® tag® thoracic endoprosthesis.Additional information was received that the left renal artery stent with the suspected gutter leak was a non-gore device (bard lifestream).
 
Additional Manufacturer Narrative
H.6.Method code 3: code 4112 - the device remains implanted so no device evaluation was able to be performed.An analysis of relevant data was performed in view of supporting the identification of possible causes for the adverse event.H.6.Results code 3: code 213 - the engineering evaluation stated the following: the device was not returned for evaluation.No additional information was provided by the physician.Per the manufacturing product history review, the device met all pre-release specifications.No potential root cause for the endoprosthesis leaking could be confirmed since the device was not returned.During testing for design validation, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of ctag indicated use.Based on the evaluation, the reported cause of the endoleak could not be confirmed.There is potential that the use of the device in the thoracoabdominal anatomy with additional devices that were not tested for compatibility may have contributed to the reported event.There is no indication of relation to a manufacturing deficiency.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), the gore® tag® thoracic endoprosthesis is intended for endovascular repair of all lesions of the descending thoracic aorta.Furthermore, the ifu states that potential adverse events or complications associated with the use of the gore® tag® thoracic endoprosthesis may include, but are not limited to, endoleak and reoperation.

Brand Name
CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10452391
Report Number2017233-2020-01166
Device Sequence Number2452664
Product Code MIH
UDI-Device Identifier00733132617722
UDI-Public00733132617722
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberTGU373710
Device Catalogue NumberTGU373710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/25/2020
12/18/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/08/2020
01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/11 FOR LIST OF MEDICATIONS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight70